Arizona, 2006Lightning Strike in Arizona, July 30, 2006
July 30, 2006 · NWS FGZ · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 30, 2:40 PM MST, 20 minutes earlier.
Area forecast discussion, Jul 30, 2:40 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST SUN JUL 30 2006
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL ALLOW THUNDERSTORMS TO
CONTINUE WELL INTO THE EVENING HOURS TONIGHT...SOME WITH LOCALLY
HEAVY RAINS. MOISTURE IS EXPECTED TO REMAIN OVER ARIZONA THROUGH THE
UPCOMING WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...ALTHOUGH A SLOW DRYING TREND WILL DECREASE AREAL COVERAGE BY
MIDWEEK.
&&
.DISCUSSION...RADAR AND SATELLITE IMAGERY SHOWING THREE MAIN AREAS
OF CONVECTION AT THIS TIME. ONE AREA...WITH ATTENDANT LARGE
RAINFALL RATES...IS LOCATED OVER THE COCONINO PLATEAU AREA. THIS
CONVECTION CAUGHT UP IN RIDGE AXIS DEFORMATION ZONE WITH LITTLE
MOVEMENT SHOWN. SOUTHERN PORTION OF THIS WILL MOVE SOUTHEASTWARD
TOWARD FLAGSTAFF OVER THIS AFTERNOON AND INTO THE EVENING. SECOND
AREA FORMED OFF THE CHUSKA MOUNTAINS AND IS CURRENTLY PUSHING
SOUTHWEST TOWARD THE LITTLE COLORADO RIVER VALLEY. THIRD AREA IS
LOCATED OVER THE EASTERN LITTLE COLORADO RIVER VALLEY AND MOGOLLON
RIM...TO THE WHITE MOUNTAINS. THIS AREA IS PUSHING SOUTHWARD. EXPECT
AREAS IN BETWEEN TO DEVELOP THUNDERSTORMS LATER THIS AFTERNOON AS
OUTFLOWS CONVERGE AND INTERACT. EXPECT ACTIVITY TO LAST WELL INTO
THE EVENING HOURS DUE TO THE HIGH LEVELS OF MOISTURE AND INSTABILITY
IN PLACE OVER THE REGION...WITH GENERAL MOTION TO THE SOUTH AND OUT
OF THE FORECAST AREA BY MIDNIGHT. FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH MIDNIGHT TONIGHT GENERALLY SOUTH OF A LINE FROM THE
GRAND CANYON TO CAMERON TO SANDERS.
STEERING FLOW BECOMES WESTERLY MONDAY WHICH WILL BEGIN A SLOW DRYING
TREND FOR THE WEEK. EXPECT ACTIVITY MONDAY TO STILL BE HEAVY RAIN
PRODUCING THUNDERSTORMS WITH SIMILAR COVERAGE AS TODAY. AS THE FLOW
STRENGTHENS ALOFT TUESDAY AND WEDNESDAY...SLIGHTLY DRIER AIR MOVES
INTO THE REGION...AND STRONGER WIND SHEAR PROFILE SUGGESTS THE
POTENTIAL FOR ISOLATED SEVERE STORMS ON THESE DAYS. ADDITIONAL DRY
AIR IS FORECAST TO MOVE IN FROM THE WEST LATER IN THE WEEK TO
CONTINUE TO REDUCE THE THUNDERSTORM COVERAGE...ESPECIALLY WESTERN
SECTIONS. HOWEVER...LOW-LEVELS REMAIN MOIST ENOUGH FOR DAILY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE HIGHER
TERRAIN AREAS OF THE MOGOLLON RIM AND WHITE MOUNTAINS EVEN IN THIS
DRIER AIRMASS. COVERAGE WILL BE LESS THAN NORMAL...BUT IT CERTAINLY
WONT BE A DRY FORECAST.
STAUDENMAIER
&&
.AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVER THE REGION THROUGH 07Z WITH HEAVY RAIN...VISIBILITIES
LOCALLY REDUCED TO UNDER 1SM AND CEILINGS AOB 2000 FT AGL.
THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AFTER 07Z.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL
MIDNIGHT MST TONIGHT FOR ZONES AZZ007-008-012>018-037-038. &&
Hazardous weather outlook, Jul 30, 10:10 AM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST SUN JUL 30 2006
AZZ004>018-037>040-310700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1010 AM MST SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM
ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS
WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM
MOTION WILL GENERALLY BE FROM THE NORTH TO SOUTH. EXPECT THE
GREATEST ACTIVITY FROM THE COCONINO PLATEAU...ALONG THE MOGOLLON
RIM...TO THE WHITE MOUNTAIN...AND SOUTH OF THESE AREAS. THE
GREATEST THREAT POSED BY TODAYS STORMS IS THE RISK OF FLASH
FLOODING DUE TO RELATIVELY SLOW STORM MOVEMENT AND HIGH VALUES OF
MOISTURE IN THE ATMOSPHERE. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM
11 AM MST THROUGH MIDNIGHT TONIGHT ROUGHLY SOUTH OF A LINE FROM THE
GRAND CANYON TO SANDERS. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE
ASSOCIATED FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH
SOME CHANCE OF DRIER CONDITIONS THEREAFTER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STAUDENMAIER
In the hours before
Local storm report, Jul 30, 11:17 AM MST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1117 AM MST SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN COTTONWOOD 34.73N 112.02W
07/30/2006 M1.50 INCH YAVAPAI AZ TRAINED SPOTTER
0500 AM HEAVY RAIN COTTONWOOD 34.73N 112.02W
07/30/2006 M2.30 INCH YAVAPAI AZ TRAINED SPOTTER
0500 AM HEAVY RAIN CORNVILLE 34.72N 111.91W
07/30/2006 M2.28 INCH YAVAPAI AZ TRAINED SPOTTER
0500 AM HEAVY RAIN CORNVILLE 34.72N 111.91W
07/30/2006 M2.75 INCH YAVAPAI AZ TRAINED SPOTTER
0500 AM HEAVY RAIN MUNDS PARK 34.94N 111.64W
07/30/2006 M1.65 INCH COCONINO AZ TRAINED SPOTTER
0500 AM HEAVY RAIN PARKS 35.26N 111.95W
07/30/2006 E2.00 INCH COCONINO AZ TRAINED SPOTTER
0500 AM HEAVY RAIN PARKS 35.26N 111.95W
07/30/2006 M3.75 INCH COCONINO AZ TRAINED SPOTTER
&&
BOHLINLocal storm report, Jul 30, 2:48 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
248 PM MST SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLASH FLOOD COTTONWOOD 34.73N 112.02W
07/29/2006 YAVAPAI AZ BROADCAST MEDIA
3 TO 5 INCHES OF RAIN RECEIVED DURING OVERNIGHT PERIOD.
ROADS WASHED OUT AND CONCRETE SLABS DISPLACED. SEVERAL
HOME WITH 6 TO 12 INCHES OF WATER IN THEM. VERDE VILLAGE
2 AND 3 HAD HOMES DAMAGED DUE TO FLOOD WATERS...VERDE
VILLAGE 4 AND 5 DAMAGED AS WELL.
0941 PM FLASH FLOOD COTTONWOOD 34.73N 112.02W
07/29/2006 YAVAPAI AZ BROADCAST MEDIA
3 TO 5 INCHES OF RAIN RECEIVED OVERNIGHT. HOMES FLOODED
WITH 6 TO 12 INCHES OF WATER IN THEM. ROADS WASHED OUT
AND CONCRETE SLABS DISPLACED. VERDE VILLAGE 2 AND 3
DAMAGED THE MOST BY FLOOD WATERS. VERDE VILLAGE 4 AND 5
ALSO DAMAGED AS WELL.
&&
CKLocal storm report, Jul 30, 2:50 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD TWIN ARROWS 35.16N 111.27W
07/30/2006 COCONINO AZ LAW ENFORCEMENT
WATER RUNNING ACROSS INTERSTATE 40 BETWEEN MILE POST 217
TO 219. SEVERAL TRAFFIC ACCIDENTS REPORTED.
&&
CKLocal storm report, Jul 30, 2:53 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
253 PM MST SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD WHITERIVER 33.84N 109.96W
07/29/2006 NAVAJO AZ LAW ENFORCEMENT
2 TO 3 INCHES OF RAIN FELL OVERNIGHT. ROADS SUCH AS
HIGHWAY 73 NEAR CANYON DAY...KINISHBA TURNOFF...STABLES
CURVES...AND TURKEY CREEK ROAD HAD DEBRIS FLOWS AND WATER
RUNNING OVER THEM. SEVERAL HOMES IN THE AREA FLOODED.
&&
CKLightning, Coconino
- When
- July 30, 3:00 PM MST
- Where
- Coconino County, Page Wahweap Arpt
- Deaths
- 1 direct, 0 indirect
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
A 45 year old man was struck and killed by lightning about 200 yards off the Wahweap Marina.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
- Heat in Minnesota, July 30 to 31, 200642 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527321.